MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS REDUCED AORTIC HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL CARBOMEDICS REDUCED AORTIC HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-023
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 10/16/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the available information, there is no evidence of a device malfunction and/or information that reasonably suggests that the event was caused by the device.However, given the reported assessment of valve-related death, the manufacturer is reporting this event in a conservative manner.Ultimately, based on the limited information available, it is not possible to establish a definitive root cause for the reported event.Should additional information be made available, the manufacturer will re-assess the event and provide a follow-up report.Not explanted (no autopsy).
 
Event or Problem Description
The manufacturer was informed on this event through the retro study 'a clinical follow-up and statistical analysis to evaluate the mid- and long-term safety of artificial heart valve implantation in humans'.The results of this retrospective follow-up showed that the cphv-r5, m7 artificial heart valve has a low incidence of related clinical events after implantation in humans, and has no unexpected adverse events.In addition, it has good mid- and long-term safety.Among the results presented in this study, it is reported that one patient had a valve-related death event.The patient received an r5-023 on (b)(6) 2018.After the procedure, blood transfusion was performed with less plasma 2u, plasma 400ml, postoperative fluid rehydration, and other supportive treatments.Cardiac arrest occurred in the early morning of the first day after surgery, and no improvement was found after cardiopulmonary resuscitation.The patient passed away for cardiac death on (b)(6) 2018.Good device functionality is reported, no malfunctions were recorded.The patient has a medical history of hypertension for 4 years and a history of smoking and drinking (has given up).The patient had dizziness accompanied by amaurosis for more than 1 year and recently aggravated for 5 days, so the patient was hospitalized on (b)(6) 2018.On admitting diagnosis, the patient was diagnosed as having aortic incompetence, moderate pulmonary arterial hypertension, grade iii cardiac function, and sinus bradycardia.No further information on the cause of death nor how the device is thought to have caused or contributed to the event is available.Furthermore, the study reports that no events of valve dysfunction (including valve structure degradation and non-structural valve dysfunction) occurred and that no patient had a re-intervention caused by valve problems.

Brand Name
CARBOMEDICS REDUCED AORTIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli 13040
IT  13040
MDR Report Key10094608
Report Number3005687633-2020-00124
Device Sequence Number14283044
Product Code LWQ
UDI-Device Identifier08022057012784
UDI-Public(01)08022057012784(240)R5-023(17)221224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/24/2022
Device Model NumberR5-023
Device Catalogue NumberR5-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR